MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS? DISCOVER; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYGLASS? DISCOVER; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546780
Medical Device Problem Codes Poor Quality Image (1408); Adverse Event Without Identified Device or Use Problem (2993); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (impact codes): impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h11(investigation results): the device was returned and visually examined.It was noted that the suction luer was detached upon receipt.During imaging evaluation, the device was connected to the controller and produced an image as expected.Functional testing confirmed that the camera tip articulated properly, with no loss of image during articulation.No residue was observed in the handles breakout area.A leak test could not be completed due to the detached suction/aspiration luer.The reported issue related to visualization was not confirmed.Therefore, this investigation has been assigned the most probable conclusion code of device problem excluded.This determination was made because the device was thoroughly inspected for any damage or condition that might have contributed to the reported visualization problem; however, no such damage was identified.The device functioned as intended and successfully passed all applicable tests, displaying proper image quality.Cancelled/rescheduled - post sedation/sedation unknown and prolonged episode of care will be addressed as adverse event related to procedure since the event was not completed due to the complications faced during the procedure.
 
Event or Problem Description
Note: this report pertains to one of two spy discover catheters used during the same procedure.It was reported to boston scientific corporation that two spy discover catheters were attempted for use in the cystic duct with common bile duct during a laparoscopic cholecystectomy procedure on (b)(6) 2025, for the treatment of choledocholithiasis.During the procedure, the visualization flickered and then changed to the loading screen approximately ten minutes after the fluidics pump was activated for irrigation.Attempts to restore visualization by unplugging and reconnecting the device were unsuccessful.They attempted to use a second spy discover catheter, which presented with the same malfunction.A balloon sweep was then attempted but failed to remove the stone.After a delay of approximately 30 minutes, the laparoscopic cholecystectomy procedure was discontinued.The patient was then sent interventional radiology (ir) for a percutaneous transhepatic cholangiography (ptc).No patient complications were reported as a result of this event.
 
Event or Problem Description
Note: this report pertains to one of two spy discover catheters used during the same patient and the same procedure.It was reported to boston scientific corporation that two spy discover catheters were attempted for use in the cystic duct with common bile duct during a laparoscopic cholecystectomy procedure on (b)(6) 2025, for the treatment of choledocholithiasis.During the procedure, the visualization flickered and then changed to the loading screen approximately ten minutes after the fluidics pump was activated for irrigation.Attempts to restore visualization by unplugging and reconnecting the device were unsuccessful.They attempted to use a second spy discover catheter, which presented with the same malfunction.A balloon sweep was then attempted but failed to remove the stone.After a delay of approximately 30 minutes, the laparoscopic cholecystectomy procedure was discontinued.The patient was then sent interventional radiology (ir) for a percutaneous transhepatic cholangiography (ptc).No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (impact codes): impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.

Brand Name
SPYGLASS? DISCOVER
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24184297
Report Number3005099803-2026-00301
Device Sequence Number10016541
Product Code FBN
UDI-Device Identifier08714729994183
UDI-Public(01)08714729994183(17)270815(10)40363331
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200483
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546780
Device Catalogue NumberM00546780
Device Lot Number0040363331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown